[Skip to Content]
[Skip to Content Landing]
Article
December 1992

Aminoglycoside Toxicity: A Comment

Author Affiliations

Tel Aviv, Israel

Arch Ophthalmol. 1992;110(12):1682-1683. doi:10.1001/archopht.1992.01080240020007
Abstract

To the Editor.  —I read with interest the article by Campochiaro and Conway1 in the July 1991 issue of the Archives. The data collected by this survey indeed support the view that intravitreous administration of antibiotics and subconjunctival administration of antibiotics following intraocular surgery have potentially toxic effects even within the safe therapeutic levels of these drugs. From the data presented it is clear that the vast majority of the patients treated with aminoglycosides were also treated with additional drugs. No data were given regarding the correlation between the patients with infarcted maculas and the drug combination used to treat their eyes. Therefore it is not clear why the aminoglycosides were found to be the cause of the infarction.Another issue overlooked by the authors is the pharmacodynamics of the injected drug from the injection site to the macular region. As demonstrated by Ben-nun et al,2,3 a temporary,

First Page Preview View Large
First page PDF preview
First page PDF preview
×